Louisiana, 2002

Funnel Cloud in Louisiana, October 5, 2002

October 5, 2002 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Oct 5, 12:30 PM CST, 0 minutes earlier.

Area forecast discussion, Oct 5, 12:30 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 PM CDT SAT OCT 5 2002

A PRETTY TRICKY FORECAST THIS AFTERNOON. ADVERTISED FRONTAL BOUNDARY
CONTINUES IT SLOW SOUTHEASTWARD TRACK TOWARD SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THIS AFTERNOON. HOWEVER...NWP MODELS DO NOT AGREE
ON THE TOTAL SURGE THE FRONT WILL TAKE. THE AVN CONTINUES TO BE THE
MORE AGGRESSIVE SOLUTION BRINGING THE FRONT INTO THE NORTHERN GULF
WHILE THE ETA STALLS THE BOUNDARY JUST NORTH OF THE FORECAST AREA.
BEST BET HERE IS TO GO WITH A COMPROMISE OF THE TWO AS SUGGESTED BY
HPC GUIDANCE AND HAVE THE FRONT GENERALLY STALL ACROSS THE CWA/PWA.
THIS WOULD ENSURE A CHANCE OF RAIN EACH DAY EXCEPT FOR MON WHERE
ISOLATED PRECIP IS MORE LIKELY GIVEN THE FACT OF SOME DRY AIR
INTRUSION ACCOMPANYING THE FRONT/S PROGRESSION. AS THE UPPER LEVEL
PATTER TRENDS MORE ZONAL...WEAK DISTURBANCES SHOULD TRAVERSE
EASTWARD ACROSS THE NORTHERN GULF COAST STARTING TUE ENHANCING THE
CHANCE FOR RAIN. THE NEXT SYSTEM LOOKS TO APPROACH THE LOWER
MISSISSIPPI VALLEY STARTING FRI ALTHOUGH ITS PROGRESSION SOUTHWARD
WOULD ALSO BE IN DOUBT. NEVERTHELESS...THIS LEADS FOR A CONTINUED
CHANCE OF RAIN HEADING INTO NEXT WEEKEND.

PRELIM NUMBERS...

MCB 61/79/59/77 2135  BTR 62/81/61/79 2135
MSY 67/82/65/79 3125  GPT 67/80/62/78 3125

.NEW...NONE.
LA...NONE.
MS...NONE.

09
Hazardous weather outlook, Oct 5, 10:00 AM CST, 2 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT OCT 5 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...

.FLOODING...
SEVERAL AREA RIVERS REMAIN IN FLOOD. SEE THE LATEST STATEMENTS FOR
UPDATES.

.CONVECTIVE WEATHER...
A WEAK COLD FRONT WILL STALL ACROSS SOUTHEAST LOUISIANA AND NEAR
COASTAL MISSISSIPPI THIS AFTERNOON. ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED NORTH OF THE LAKES AND SCATTERED SOUTH
WHERE THE FRONT WILL BE LOCATED. THIS ACTIVITY WILL DISSIPATE WITH
THE LOSS OF DAYTIME HEATING THIS EVENING. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF SPOTTERS AND HAM RADIO OPERATORS IS NOT ANTICIPATED
TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

ANOTHER COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS SUNDAY AND
SUNDAY NIGHT. CLEARING WILL TAKE PLACE MONDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Lafourche

When
October 5, 12:30 PM CST
Where
Lafourche County, Port Fourchon
Reported by
NEWSPAPER
Coordinates
29.500, -90.403 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, October 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323870.